23 year old Female in Michigan. My first (left side) migrane came on a 9/9/06, with severe pain in my left eye (especially when looking around). Pain continued until 9/11 when I saw my family doctor. Prescribed Prednisone 20 mg (3 for 3 days, 2 for 3 days, 1 for 3 days). Took 3 pills that day at 1 pm. Woke during the night (1 am) with numbness in left hand/arm, left knee, some in right arm and around corner of right eye. MY HEAD DID NOT HURT. Tongue felt funny like it was in the way when I talked. After hour, pain worsened and went to ER. Ran cat scan and blood tests. Not Bell's Palsy, not a stoke. Everything looked ok. ER thought I could have MS. Wants me to schedule brain MRI with my family doc.
Over a course of a week I have experienced swelling in my right hand, left knee and foot. VERY tired, worn out. Headache comes on stronger at night after a long day. Numbness come and go on both legs, left arm and face (from corner of right eye down to chin). Woke last night with more numbness in my left arm.
I meet with the family doctor on 9/21. I stop taking the Prednisone on 9/19. She thinks the numbness is from my migrane (which I haven't experienced since then numbness started).
Could these problems be associated with the Prednisone? Migrane? MS? Other issue?
I would like some advice before I meet with my family doctor. Should I go ahead and get the MRI even if she thinks my numbness is associated with my migrane? I feel so confused and not sure what to think.
Yes, symp's could be from all those things you mentioned. MS, Migraine, Prednisone, and other things. I'm glad you went to the ER always better safe then sorry, and yes I would get the MRI, insist on it! I took Prednisone for a month, and I had the worst reaction on it, many people react badly to it, I would suggest never taking it again, (But that's just my opinion.)
Did you make ANY changes to medicine or diet that triggered the first migraine?
It always helps to list your symp's on paper to give your doctor. Keep us posted.
Hope you feel better soon!
No major changes to diet. Once you stop taking Prednisone, does it take a while for your body to get back into the swing of things? I am curious because I'm thinking about waiting until the Prednisone wears off to see how my body reacts. ???
Hopefully someone else can answer you abuot the Pred', I can't remember if it took a while to get out of my system or not, it was about 9 years ago. I was on it a full month though, sorry I don't remember, :( I'm sure someone more qualified can/will answer. Are you feeling any better today?
I looked at some of the symptoms, they seem to fit except for a rash/red circle... I'm starting to wonder if I have a back problem. It is very painful to lay down at night. There's a ball in the middle of my back that just pains me, and numbness usually follows. It seems to be worse when I'm laying down, or sitting a certain way.
Maybe my back is out of line or something is going on there that caused my migrane and all the symptoms that followed...I also think that the prednisone has amplified all my symptoms too. ??
I'm having problems with undaignosed symptoms, and in my research about this I discovered that a woman I know had symptoms very similar to what you're describing. She was exhausted, had headaches and odd numbness and tingling to the point that her face was droopy on one side. She was eventually diagnosed with Lyme Disease, which is something many doctors don't even think to check for. I suggest following your doctor's advice and getting the MRI, but do some research about Lyme Disease. If it sounds like it may apply to you, bring it up to your doctor.
Last night I was numb all along my back and legs and arms. It hurt! I finally just got up because I couldn't stand it anymore. Feeling better. Body feels really achy. Had a left calf cramp sometime during the night that made me sit straight up in bed out of a dead sleep. Still a little tender today!
I can't help but feel my body is falling apart!!! lol
Hi there, I'm sorry you're still having trouble. If you think the medicine is making you worse, then I would stop taking it and consult your doctor, although it looks as if you only have a couple more days on it. About the back thing, it made me think of this: 8 years ago I had compression fractures in two of my lumbar from a roller-blading accident (huge klutz), and when my symptoms started acting up a doctor thought it could have been from that. It was ultimately deterimined that wasn't the case, but have you had any injuries to your back/neck? May be something to consider. Also, about the Lyme Disease thing, people with it don't always notice a rash because they don't even know they have it for years. I've been immersing myself in research about it, as is my nature, and because it can mimic so many other things it's called the 'master of elusiveness.' I'm a 23 year-old female from Michigan, too (wierd). I lived in the Grand Rapids area for a year about 4 years ago and have a cabin up north, and I've learned that west and north Michigan are high-risk areas for the disease. Don't mean to push the issue if you don't think it applies to you, but it's something that in all this time I've never thought of and is seeming like a real possibility to me. Good luck, keep us posted!
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.